Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 22, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 26, 2014, 4:54 AM CDT for 5 counties in Kansas; Cheyenne County, Colorado. It took effect at Apr 26, 2014, 3:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 4:54 AM CDT (09:54 UTC)
- In effect from
- Apr 26, 2014, 3:00 PM CDT
- Expired
- Apr 26, 2014, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3790 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS73 KGLD 260954 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 354 AM MDT SAT APR 26 2014 ...STRONG WINDS ARE EXPECTED THIS AFTERNOON AND EVENING... .STRONG SOUTH WINDS WILL DEVELOP ACROSS PORTIONS OF THE CENTRAL HIGH PLAINS THIS AFTERNOON AS A SURFACE LOW PRESSURE AREA DEEPENS OVER NORTHEAST COLORADO IN RESPONSE TO A DISTURBANCE MOVING INTO THE FOUR CORNERS REGION. COZ092-262000- /O.NEW.KGLD.WI.Y.0022.140426T2000Z-140427T0200Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 354 AM MDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * PEAK WINDS...SOUTH WINDS OF 30 TO 40 MPH. * TIMING/DURATION...STRONGEST WINDS WILL OCCUR BETWEEN 2 PM AND 8 PM MDT. * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES TO ONE MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ027>029-041-042-262000- /O.NEW.KGLD.WI.Y.0022.140426T2000Z-140427T0200Z/ WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI 354 AM MDT SAT APR 26 2014 /454 AM CDT SAT APR 26 2014/ ...WIND ADVISORY IN EFFECT FROM 2 PM MDT /3 PM CDT/ THIS AFTERNOON TO 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM MDT /3 PM CDT/ THIS AFTERNOON TO 8 PM MDT /9 PM CDT/ THIS EVENING. * PEAK WINDS...SOUTH WINDS OF 30 TO 40 MPH. * TIMING/DURATION...STRONGEST WINDS WILL OCCUR BETWEEN 2 PM (3 PM CDT) AND 8 PM MDT (9 PM CDT). * OTHER IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES TO ONE MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 26, 12:33 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 26, 12:33 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1133 PM MDT FRI APR 25 2014
.UPDATE...
ISSUED AT 859 PM MDT FRI APR 25 2014
HAVE COMPLETED A FORECAST UPDATE. DECIDED TO EXPAND THE RED FLAG
WARNING IN DURATION AND LOCATIONS. ADDED GOVE COUNTY TO THE RFW AS
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WITH ONLY HALF AN
INCH OF RAIN OVER THE PAST COUPLE OF DAYS. WITH EXTREMELY DRY
CONDITIONS EXPECTED...ANY RECENT RAINFALL AND THEIR EFFECT ON THE
FUELS SHOULD EASILY BE REVERSED.
INCREASED WIND SPEEDS FOR TOMORROW AND LOWERED DEWPOINTS AND
HUMIDITIES BASED ON LATEST MODEL TRENDS. WITH STRONG MIXING AND
WINDS AT 1KM OFF THE SURFACE STRENGTHENING LATE IN THE DAY...A
WIND ADVISORY MAY BE NEEDED FOR SOUTHWESTERN PORTIONS OF THE
FORECAST AREA. THIS WOULD BE GENERALLY ALONG AND SOUTH OF
INTERSTATE 70 AND WEST OF HIGHWAY 83. DUE TO STRONG WINDS EXPECTED
OVER SOUTHEAST COLORADO...ALSO ADDED SOME PATCHY BLOWING DUST INTO
THE GRIDS. BLOWING DUST SOURCE REGIONS OVER SOUTHEAST COLORADO
REMAIN DRY AND STRONGER WINDS TO THE SOUTHWEST SHOULD ALLOW SOME
BLOWING DUST TO MOVE IN.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 127 PM MDT FRI APR 25 2014
A RIDGE WILL RESIDE OVER THE CENTRAL PLAINS TONIGHT AND THEN SHIFT
EAST SATURDAY WITH UPPER FLOW BECOMING SOUTHWEST. AN AREA OF SURFACE
LOW PRESSURE WILL BE OVER COLORADO AND WYOMING TONIGHT AND SATURDAY.
DRY CONDITIONS WILL CONTINUE THROUGH SATURDAY ACROSS THE FA DUE TO
SUBSIDENCE AND LACK OF SUFFICIENT MOISTURE. CAPE VALUES ARE AROUND
200J/KG SATURDAY AFTERNOON IN THE NORTHWEST AND THE EASTERN FA BUT
FORECAST SOUNDINGS INDICATE A SCARCITY OF MOISTURE WITH VERY DRY
CONDITIONS BELOW 550MB. AS A RESULT, PLAN TO KEEP POPS NIL THROUGH
SATURDAY.
CALLS TO VARIOUS EMERGENCY MANAGERS ACROSS THE FIRE WEATHER WATCH
AREA INDICATE FUELS ARE STILL CRITICAL. LOTS OF DRIED TUMBLEWEEDS
ARE PILED IN DITCHES AND FENCE ROWS. PASTURES ARE IN PARTIAL GREEN-UP
WITH LOTS OF OLD DRY GROWTH FROM LAST YEAR. IRRIGATED CORN FIELDS
ARE NO LONGER A THREAT DUE TO RECENT TILLAGE, PLANTING AND
IRRIGATION. HOWEVER, LAST YEARS WHEAT STUBBLE AND DRYLAND CORN
FIELDS ARE STILL CRITICAL. WINDS AND RH WILL SURPASS RED FLAG
CRITERIA OVER THE CURRENT WATCH AREA. FOR REASONS MENTIONED ABOVE,
WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. (SEE
DETAILS BELOW).
MIN TEMPERATURES TONIGHT WILL RANGE FROM AROUND 45 TO 50. MAX
TEMPERATURES SATURDAY SHOULD RISE TO THE LOWER TO MID 80S.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 127 PM MDT FRI APR 25 2014
CUT OFF LOW WILL BE EJECTING NORTHEAST ACROSS THE CENTRAL HIGH
PLAINS SATURDAY NIGHT. THE LOCAL FORECAST AREA WILL BE DRY SLOTTED
INITIALLY...BUT WRAPAROUND MOISTURE WILL BRING GOOD CHANCES FOR
SHOWERS AND ISOLATED THUNDERSTORMS SUNDAY...WITH BEST CHANCES IN
NORTHWEST PART. 500MB CLOSED CIRCULATION WILL BE OVER THE AREA
SUNDAY AFTERNOON. ALTHOUGH INSTABILITY/DEEP LAYER SHEAR RATHER
WEAK...THE SYNOPTIC PATTERN DOES SUGGEST THE POSSIBILITY OF LOW
TOPPED SUPERCELLS WITH ATTENDANT RISK OF HAIL AND A TORNADO OR
TWO. HOWEVER...THERE WILL ONLY BE A SHORT WINDOW WHERE INSTABILITY
APPEARS SUFFICIENT TO EVEN SUPPORT THAT SCENARIO...18Z TO
21Z...WITH INSTABILITY QUICKLY DIMINISHING AFTERWARD.
THE CUT OFF LOW WILL THEN ESSENTIALLY PARK OVER THE NORTH CENTRAL
CONUS FOR THE REMAINDER OF THE LONG TERM PERIOD...PERHAPS FINALLY
REACHING THE WESTERN GREAT LAKES BY FRIDAY. VORTICITY LOBES
ROTATING AROUND THE MAIN CIRCULATION WILL BRING OCCASIONAL CHANCES
FOR LIGHT RAIN SHOWERS IN THE AFTERNOON AND EVENING...PERHAPS
MIXED WITH OR CHANGING TO SNOW SHOWERS IN EASTER COLORADO AND
ADJACENT COUNTIES OF KS/NE WITH LOWERED WET BULB ZERO HEIGHTS IN
THE OVERNIGHT AND MORNING HOURS. ACCUMULATING SNOW IS NOT
EXPECTED. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE ENTIRE
WEEK.
PERHAPS THE BIGGEST CONCERN WILL END UP BEING WIND...PARTICULARLY
MONDAY AND TUESDAY. NAM IS FORECASTING 50-60KT WINDS AT 700MB ON
MONDAY NORTH OF THE INTERSTATE...THEN THE GFS SHOWS UP TO 50KTS ON
TUESDAY OVER MOST OF THE FORECAST AREA. SINCE SHOWERS ARE EXPECTED
BOTH DAYS...DOWNWARD MOMENTUM/MICROBURSTS MAY TAKE THEM ALL THE
WAY TO THE SURFACE...BUT IT WILL BE WINDY BOTH DAYS EVEN AWAY FROM
THE SHOWERS WITH AT LEAST A WIND ADVISORY LIKELY REQUIRED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1133 PM MDT FRI APR 25 2014
MAIN AVIATION CONCERNS ARE LOW LEVEL WIND SHEAR AT KGLD AND
STRONG WINDS EXPECTED LATER TODAY. A STRONG LOW LEVEL JET WAS
CURRENTLY MOVING OVER KGLD. WITH LIGHT SOUTHEAST WINDS AND STRONG
WINDS OF 40-45 KTS ABOVE A SHARP INVERSION...MENTION OF LLWS WAS
NECESSARY. SURFACE LOW WILL DEVELOP AND DEEPEN OVER NE COLORADO
TODAY. AS A RESULT...THE WIND FIELD STRENGTHENS WITH GUSTY WINDS
EXPECTED AT BOTH SITES. HIGH CIRRUS CONTINUES TO STREAM OVERHEAD
AS AN UPPER LEVEL DISTURBANCE MOVES IN FROM THE SOUTHWEST.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 10 AM MDT /11 AM CDT/ TO 9 PM MDT /10 PM
CDT/ SATURDAY FOR KSZ001-002-013-014-027>029-041-042.
CO...RED FLAG WARNING FROM 10 AM TO 9 PM MDT SATURDAY FOR COZ252>254.
NE...RED FLAG WARNING FROM 10 AM MDT /11 AM CDT/ TO 9 PM MDT /10 PM
CDT/ SATURDAY FOR NEZ079-080.
&&
UPDATE...RRH
SHORT TERM...FS
LONG TERM...024
AVIATION...RRHHazardous weather outlook, Apr 25, 4:07 PM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 307 PM MDT FRI APR 25 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 307 PM MDT FRI APR 25 2014 /407 PM CDT FRI APR 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SATURDAY AFTERNOON ACROSS EASTERN COLORADO...PORTIONS OF SOUTHWEST NEBRASKA AND NORTHWEST KANSAS WEST OF HIGHWAY 83. AN ISOLATED SEVERE THUNDERSTORM OR TWO WILL BE POSSIBLE SUNDAY AFTERNOON AND EARLY EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. VERY WINDY CONDITIONS ARE EXPECTED ACROSS PORTIONS OF THE AREA SUNDAY...MONDAY AND AGAIN ON TUESDAY. WIND GUSTS OVER 60 MPH WILL BE POSSIBLE. AREAS OF BLOWING DUST WILL ALSO BE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:30 PM CDT | High Wind Watch | GLD | Cheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more | 14 hr |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.